Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 140, NWS Indianapolis, IN

July 1, 2012Jackson County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 1, 2012, 8:22 PM EDT for Jackson County, Indiana. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 8:22 PM EDT (00:22 UTC)
Expired
Jul 1, 2012, 9:00 PM EDT
In force
38 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Jackson County, IN

The radar

The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 8:30 PM EDTTSTM WND DMG9 Wsw Brownstown, INSEVERAL TREES DOWNED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -208 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-493 J/kg
Mixed-layer LCL
2194 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-208 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WUUS53 KIND 020022
SVRIND
INC071-020100-
/O.NEW.KIND.SV.W.0140.120702T0022Z-120702T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
822 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN JACKSON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 900 PM EDT

* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES SOUTHWEST OF BROWNSTOWN...OR 15 MILES EAST OF BEDFORD...AND
  MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BROWNSTOWN...
  MEDORA...
  PLEASANT VIEW...
  VALLONIA...
  KURTZ...
  FREETOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3875 8591 3876 8596 3875 8598 3876 8604
      3878 8609 3876 8610 3876 8612 3878 8618
      3877 8627 3890 8628 3904 8612 3875 8583
      3873 8584 3872 8588
TIME...MOT...LOC 0022Z 214DEG 19KT 3881 8620
WIND...HAIL 60MPH 1.00IN

$$

TDUD
2 follow-up statements
685 
WWUS53 KIND 020035
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
835 PM EDT SUN JUL 1 2012

INC071-020100-
/O.CON.KIND.SV.W.0140.000000T0000Z-120702T0100Z/
JACKSON-
835 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JACKSON COUNTY UNTIL 900 PM EDT...

AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF BROWNSTOWN...OR 17 MILES EAST OF BEDFORD...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROWNSTOWN...VALLONIA...KURTZ AND FREETOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3875 8591 3876 8596 3875 8598 3876 8604
      3878 8609 3876 8610 3876 8612 3878 8618
      3877 8627 3890 8628 3904 8612 3875 8583
      3873 8584 3872 8588
TIME...MOT...LOC 0036Z 214DEG 19KT 3885 8615
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/TDUD
913 
WWUS53 KIND 020049
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
849 PM EDT SUN JUL 1 2012

INC071-020100-
/O.CON.KIND.SV.W.0140.000000T0000Z-120702T0100Z/
JACKSON-
849 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
JACKSON COUNTY UNTIL 900 PM EDT...

AT 847 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF BROWNSTOWN...OR 15 MILES SOUTHWEST OF SEYMOUR...MOVING
NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  BROWNSTOWN...VALLONIA...FREETOWN AND KURTZ.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3875 8591 3876 8596 3875 8598 3876 8604
      3878 8609 3876 8610 3876 8612 3878 8618
      3877 8627 3890 8628 3904 8612 3875 8583
      3873 8584 3872 8588
TIME...MOT...LOC 0049Z 214DEG 19KT 3883 8611
WIND...HAIL 60MPH 1.00IN

$$

HOMANN/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 7:00 PM EDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jul 1, 7:00 PM EDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
700 PM EDT SUN JUL 1 2012

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 109 PM EDT SUN JUL 1 2012

AN ACTIVE WEATHER PATTERN IS SETTING UP FOR THE NEXT FEW DAYS. A
VERY WARM AND MOIST AIR MASS WILL REMAIN IN PLACE ACROSS CENTRAL
INDIANA THROUGH AT LEAST WEDNESDAY. A WARM FRONT WILL LINGER
ACROSS CENTRAL INDIANA OVER THE NEXT SEVERAL DAYS. MEANWHILE
SEVERAL UPPER LEVEL WEATHER DISTURBANCES ARE EXPECTED TO PUSH
ACROSS THE AREA THROUGH WEDNESDAY. THE MOISTURE...THE FRONT AND
THE UPPER DISTURBANCES WILL COMBINE TO PROVIDE VERY WARM
TEMPERATURES ALONG WITH DAILY CHANCES FOR SHOWERS AND
THUNDERSTORMS.

IN THE EXTENDED THE UPPER RIDGE WILL BUILD NORTH ACROSS THE
CENTRAL U.S. CAUSING DRY WEATHER TO BE THE RULE DURING THE LATER
HALF OF THIS WEEK.

&&

.NEAR TERM /THIS AFTERNOON AND TONIGHT/...
ISSUED AT 109 PM EDT SUN JUL 1 2012

SURFACE ANALYSIS EARLY THIS AFTERNOON SUGGESTS A FRONTAL BOUNDARY
ACROSS THE NORTHEAST PARTS OF THE FORECAST AREA. TSRA WERE
DEVELOPING ALONG THE BOUNDARY...ASSOCIATED WITH A UPPER SHORT WAVE.
VERY WARM AIR WAS IN PLACE ACROSS THE FORECAST AREA AS
TEMPERATURES WERE RISING INTO THE LOWER AND MIDDLE 90S.

ONGOING CONVECTION IS EXPECTED TO PUSH EAST OF THE FORECAST AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING. WITH LOSS OF HEATING
OVERNIGHT AND THE DEPARTURE OF THE ONGOING WAVE...WILL TRY TO
TREND TOWARD A DRY FORECAST. GFS SUGGEST NEXT SHORTWAVE SHOULD NOT
ARRIVE IN THE RGN UNTIL MONDAY AFTERNOON. AS FOR TEMPS...GIVEN OUR DEW
POINTS AND EXPECTED RAIN THIS EVENING WILL STICK CLOSE TO THE
MAVMOS AND METMOS.

&&

.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
ISSUED AT 109 PM EDT SUN JUL 1 2012

GFS AND NAM REMAIN IN PRETTY GOOD AGREEMENT AND WILL USE A BLEND.
MAIN FORECAST CHALLENGE WILL BE POPS.

LITTLE CHANGE OCCURS IN THE OVERALL PATTERN THROUGH WEDNESDAY.
GFS AND NAM INDICATE NORTHWEST FLOW PERSISTING THROUGH
WEDNESDAY...WITH SEVERAL UPPER LEVEL SHORT WAVES EXPECTED TO PUSH
ACROSS THE AREA. MODELS TYPICALLY STRUGGLE WITH PRECISE TIMING OF
THESE TYPE OF WAVES. 850MB HEIGHTS CONTINUE TO INDICATE A THERMAL
RIDGE NOSING ACROSS CENTRAL INDIANA THROUGH WEDNESDAY ALSO WITH
TEMPS NEAR OR IN EXCESS OF 20C. BOTH MODELS AGREES THAT A SHORT
WAVE SHOULD PASS INTO THE AREA AGAIN ON MONDAY AFTERNOON...AND
WILL RAISE POPS HERE.

ADDITIONAL MOISTURE IN THE AREA ALONG WITH CLOUDS HAS PREVENT
TEMPS FROM RISING INTO THE TRIPLE DIGITS TODAY. AS FOR THE HEAT
WATCH...WILL AIM FOR A HEAT ADVISORY ACROSS THE SOUTHWEST AREA OF
THE FORECAST AREA.

ENHANCED FIRE DANGER APPEARS TO BE LESS DUE TO THE ADDITIONAL
MOISTURE IN THE AREA RESULTING IN HIGHER MIN RH/S ALONG WITH LIGHT
WINDS. GROUND AND FUELS REMAIN VERY DRY...BUT WITH 2 OF THE THREE
FIRE WEATHER FACTORS UNFAVORABLE FOR FIRE GROWTH...WILL DROP THE
MENTION OF THE ENHANCED FIRE DANGER....BUT AGAIN...GROUND REMAINS
VERY DRY.

ELSEWHERE IN THE FORECAST IT WILL BE MORE DIFFICULT TO PRECISELY
TIME THE PASSING OF THE SHORT WAVES...AND WILL NEED TO CARRY POPS
THROUGH EACH TIME PERIOD WEDNESDAY NIGHT. BEST CHANCES WILL
CONTINUE TO BE IN THE VICINITY OF THE WARM FRONT...WHICH IS
EXPECTED TO LINGER NEAR I-74 THROUGH MUCH OF THE PERIOD. AREAS TO
THE SOUTHWEST...VINCENNES...WASHINGTON...SHOALS...LINTON...WILL
SEE LOWER POPS DUE TO FARTHER PROXIMITY TO THE FRONT.

WITH LITTLE CHANGE IN THE AIR MASS WILL STICK WITH PERSISTENCE FOR TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ISSUED AT 254 PM EDT SUN JUL 1 2012

LITTLE CHANGE IN THE EXTENDED FORECAST. ECMWF AND GFS INDICATE
THAT RIDGING IS EXPECTED TO DEVELOP LATE THIS WORK WEEK. THIS
SHOULD RESULT IN ANY PASSING SHORT WAVES TO PASS WELL NORTH OF
INDIANA. THUS DRY BUT VERY WARM WEATHER IS FORECAST TO END THE
WORKWEEK AND INTO NEXT WEEKEND. THE RIDGING WILL ALSO ALLOW THE
VERY WARM 850MB TEMPS TO BUILD ACROSS THE AREA AND WE WILL REMAIN
WITH HIGHS THROUGH THE PERIOD IN THE UPPER 90S AND NEAR 100. ALL
BLEND APPEARS TO HANDLE THE SITUTAION PRETTY WELL...AND ONLY MINOR
ADJUSTMENTS WERE MADE.

&&

.AVIATION /DISCUSSION FOR THE 020000Z TAFS/...

ISSUED AT 700 PM EDT SUN JUL 1 2012

APPEARS UPPER DISTURBANCE ASSOCIATED WITH THE ONGOING CONVECTIVE
CLUSTERS IS IN THE PROCESS OF MOVING OFF TO THE SOUTHEAST OF THE TAF
SITES. AS A RESULT...THINK THREAT OF CONVECTION ACROSS THE TAF SITES
AS A WHOLE IS DIMINISHING FOR THE REST OF THE NIGHT. MODEL DATA
SUGGEST THE TAIL END OF THIS WAVE WILL LINGER OVER FAR SOUTHERN
INDIANA OVERNIGHT...SO OVERNIGHT CONVECTION MAY GET CLOSE TO KBMG
AND POSSIBLY KHUF AT TIMES. POTENTIAL TOO LOW TO MENTION AT THIS
TIME.

OTHERWISE...LOCAL CONVERGENCE ALONG ANY REMAINING OUTFLOW BOUNDARIES
MAY RESULT IN SOME MVFR VISIBILITY RESTRICTIONS IN FOG TO DEVELOP.
AT THIS TIME...THE MOST LIKELY PLACE SEEMS TO BE AT KLAF WHERE
DEWPOINTS ARE THE HIGHEST.

SURFACE WINDS ARE RATHER CHAOTIC DUE TO SEVERAL OUTFLOW
BOUNDARIES...BUT SURFACE WINDS SHOULD GRADUALLY VEER THIS EVENING
THROUGH ABOUT 140 DEGREES WITH SPEEDS GENERALLY UNDER 7 KTS AFTER
DARK.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031-
035>049-054>057-065.

EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
INZ051>053-060>064-067>072.

HEAT ADVISORY FROM 10 AM TO 8 PM EDT MONDAY FOR INZ051>053-
060>064-067>072.

&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....PUMA
AVIATION...JAS
Hazardous weather outlook, Jul 1, 5:46 AM EDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
546 AM EDT SUN JUL 1 2012

INZ021-028>031-035>049-054>057-065-021000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH-
DECATUR-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: A HEAT ADVISORY IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING. THERE IS CHANCE OF THUNDERSTORMS AND THERE IS ALSO A
SLIGHT RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE MAIN THREAT.

HAZARDS: HEAT INDEX VALUES OF UP TO 105 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE DAMAGING WINDS AND LARGE HAIL AND LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON. BEST
TIMING FOR SEVERE THUNDERSTORMS WILL BE EARLY THIS MORNING AND
AGAIN LATE THIS AFTERNOON AND EARLY TONIGHT.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH SATURDAY WITH
HIGH TEMPERATURES WELL INTO THE 90S. THERE IS A CHANCE OF
THUNDERSTORMS MONDAY THROUGH WEDNESDAY. A FEW STORMS ON MONDAY
COULD APPROACH SEVERE LIMITS.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA MONDAY
AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN THE UPPER
ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD ACROSS
MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE CHANCES OF
THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>053-060>064-067>072-021000-
VIGO-CLAY-OWEN-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-KNOX-
DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
546 AM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

A EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 8 PM EDT THIS
EVENING WITH HIGHS NEAR OR SLIGHTLY ABOVE 100 AND HEAT INDEX
VALUES UP TO 110 DEGREES. A FEW THUNDERSTORMS ARE POSSIBLE LATER
TODAY AND TONIGHT. A FEW OF THESE COULD BE STRONG. HOWEVER AN
OUTBREAK OF SEVERE THUNDERSTORMS IS NOT ANTICIPATED AT THIS TIME.

HAZARDS: HEAT INDEX VALUES OF UP TO 110 DEGREES. THUNDERSTORMS
WHICH MAY PRODUCE STRONG WINDS...SMALL HAIL AND DANGEROUS LIGHTNING.

TIMING: HOTTEST TEMPERATURES WILL OCCUR THIS AFTERNOON.
THUNDERSTORMS COULD OCCUR ANY TIME...BUT IN FAR SOUTHERN AREAS IT
WOULD BE MOSTLY LIKELY THIS AFTERNOON.

DISCUSSION: A VERY HOT AND UNSTABLE AIR MASS WILL REMAIN ACROSS THE
REGION ALONG WITH A WEAK STATIONARY FRONT WHICH EXTENDS ACROSS THE
CENTRAL PORTIONS OF INDIANA AND ILLINOIS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

OUTLOOK: AN EXCESSIVE HEAT WATCH IS IN EFFECT SOME AREAS ON
MONDAY. IN ADDITION VERY HOT AND HUMID CONDITIONS WILL CONTINUE
THROUGH SATURDAY WITH HIGH TEMPERATURES IN THE UPPER 90S TO LOWER
100S. THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY.
A FEW STRONG STORMS MAY PRODUCE GUSTY WINDS AND DANGEROUS
LIGHTNING. BUT NO OUTBREAKS OF SEVERE WEATHER ARE EXPECTED AT THIS
TIME.

DISCUSSION: THE WEAK FRONTAL SYSTEM WILL BE ACROSS OUR AREA
MONDAY AND THEN MOVE TO OUR NORTH BY MIDWEEK. A STRONG RIDGE IN
THE UPPER ATMOSPHERE OVER THE LOWER MISSISSIPPI VALLEY WILL BUILD
ACROSS MUCH OF THE CENTRAL U.S. LATER THIS WEEK AND ENDING THE
CHANCES OF THUNDERSTORMS AFTER MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JH

In the hours before

Local storm report, Jul 1, 6:17 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
617 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 W GREENWOOD           39.62N  86.21W
07/01/2012  E0.88 INCH       JOHNSON            IN   TRAINED SPOTTER

            NEAR STATE ROAD 37 AND SMITH VALLEY ROAD

&&

EVENT NUMBER IND1200364

JAS
Local storm report, Jul 1, 6:46 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
646 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     10 S VINCENNES          38.53N  87.51W
07/01/2012  E45 MPH          KNOX               IN   TRAINED SPOTTER

            WINDS ESTIMATED AT 40-50 MPH. ALSO MARBLE SIZE HAIL.

&&

EVENT NUMBER IND1200365

JAS
Local storm report, Jul 1, 6:57 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     TSTM WND GST     4 E VINCENNES           38.68N  87.44W
07/01/2012  M48 MPH          KNOX               IN   CO-OP OBSERVER

            MEASURED WITH PERSONAL EQUIPMENT

&&

EVENT NUMBER IND1200366

JAS
Local storm report, Jul 1, 6:59 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     VINCENNES               38.68N  87.51W
07/01/2012                   KNOX               IN   TRAINED SPOTTER

            NUMEROUS TREES DOWN. ESTIMATED WINDS 65-70 MPH.

&&

EVENT NUMBER IND1200367

JAS
Local storm report, Jul 1, 7:25 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
725 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     BICKNELL                38.78N  87.31W
07/01/2012  E55 MPH          KNOX               IN   FIRE DEPT/RESCUE

            ESTIMATED WINDS OF 50-60 MPH AROUND 700 PM EDT. HALF
            INCH SIZE HAIL OBSERVED AT THE CURRNT TIME.

&&

EVENT NUMBER IND1200368

JAS
Local storm report, Jul 1, 8:09 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
809 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     VINCENNES               38.68N  87.51W
07/01/2012                   KNOX               IN   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN THROUGHOUT
            VINCENNES. ROOF COLLAPSE ON AN APARTMENT BUILDING ON
            AUTUMN RIDGE LANE. TIME ESTIMATED FROM RADAR AND
            PREVIOUS REPORTS.

&&

EVENT NUMBER IND1200369

HOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:03 PM EDTSevere Thunderstorm WarningINDGreene42 min
Jul 2, 7:01 PM EDTSevere Thunderstorm WarningINDVigo28 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.